Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Citalopram / Celexa This forum has posts about Citalopram
Reply
 
Thread Tools Display Modes
  #1  
Old 15-12-07, 21:30
joannap joannap is offline
Advanced Member
 
Join Date: Oct 2007
Posts: 876
is it usual to have "blips" whilst on citalopram?

hi all. i have now been on citalopram for 8 weeks - still early days i know but by week 5 i was feeling pretty much recovered. i then had a few stressful weeks with financial and work worries etc and feel i have slipped back somewhat. i am now thinking things like - oh my god i am going back to square 1 again (and i never want to feel like that again!!!). how do others feel citalopram works for them? do they still have periods of anxiety/depression etc? thanks x
Reply With Quote
  #2  
Old 16-12-07, 00:43
honeybee3939's Avatar
honeybee3939 honeybee3939 is offline
Senior Member
 
Join Date: Feb 2006
Location: , , United Kingdom.
Posts: 4,610
Re: is it usual to have "blips" whilst on citalopram?

Hi Joanna

While i was on Citalopram they did take the edge of the anxiety but it was therapy combined with medication that helped me most.

What strength of Citalopram are you taking? Often alot of people start on a lower dose 10mg-20mg then usually up the dose after a few weeks, maybe a good idea to have a word with your Gp.

Andrea
xxxxx
__________________
"If you have a worry turn it into a problem, you cant solve worrys but you can solve problems"
Reply With Quote
  #3  
Old 16-12-07, 00:51
nomorepanic's Avatar
nomorepanic nomorepanic is offline
Administrator
 
Join Date: Apr 2003
Location: , , United Kingdom.
Posts: 33,815
Re: is it usual to have "blips" whilst on citalopram?

Try to remember that medication won't cure you alone. You need to be making lifestyle changes at the same time to overcome panic/anxiety.

Can you get some therapy as well at the same time?
__________________
Nicola

“Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt
Reply With Quote
  #4  
Old 16-12-07, 13:06
joannap joannap is offline
Advanced Member
 
Join Date: Oct 2007
Posts: 876
Re: is it usual to have "blips" whilst on citalopram?

hi guys

i am on 20mg - my doctor wants me to stay at this dose and has said there would have to be very good reasons to increase it. i am having my first session of cbt on wednesday. can't believe i feel so awful again after having started to feel so good.
Reply With Quote
  #5  
Old 16-12-07, 14:28
familymatters's Avatar
familymatters familymatters is offline
New member
 
Join Date: Dec 2007
Posts: 63
Re: is it usual to have "blips" whilst on citalopram?

Hi Joanna,
I am new to this forum and am here because I too seem to be having a bit of a blip. Been taking 20mg for 6 weeks now, weeks 4 and 5 I felt quite good, happy, relaxed and almost my old self, but this week has been awful, I've been really anxious, and depressed, not sleeping and no appetite, back to square one it feels like. I have just started my period and so think that this may have something to do with it but even so the contrast does seem to be enormous. It feels even harder to have bad times when youve sampled feeling better. I wonder if my dose needs to be increased or worry that maybe these just arent gonna work for me. Altho Ive been on them before and they were really good. Any advice would be greatly appreciated.
Thankyou.
Reply With Quote
  #6  
Old 16-12-07, 20:40
joannap joannap is offline
Advanced Member
 
Join Date: Oct 2007
Posts: 876
Re: is it usual to have "blips" whilst on citalopram?

hi familymatters

god - me and you could be the same person! that;s what i was like. weeks 5 and 6 - i started to feel really good and then for the last week i have had trouble sleeping (have been getting up in the middle of the night for a few hours) and been all anxious and depressed again - its horrible feeling like you are sliding back insn't it?!

i too have just started my period and was on the phone crying to my mum today - she thinks some of it is down to that but i am not sure.

have you started to rush around again like i did? i started to feel so well i threw myself back into normal life - work/shopping etc and i must admit i had started to feel a bit stressed again - i wonder if we have pushed ourselves too soon?

i was on citalopram before - they worked so well i was only on them a few months. however - i had my tonsils out during that time and so had about a months rest of doing nothing so was much more relaxed! i do look back and realise that whenever i have been on medication - i have still always had things to worry about and focus on whereas this time i haven;t so i haven't got anything to push my anxiety into. agood thing maybe - but it means i really have to deal with it.

i was thinking about upping my dose but i suppose the worry is there that i don;t learn to deal with the anxiety but am using pills to masks it - i don;t want to take 30mg a day and then find that even that doesn;t work!

i have started again so to speak - early nights/lots of down time and exercise and good diet and hope i feel better soon. let me know how you go on.
Reply With Quote
  #7  
Old 16-12-07, 20:42
joannap joannap is offline
Advanced Member
 
Join Date: Oct 2007
Posts: 876
Re: is it usual to have "blips" whilst on citalopram?

ps - i am sure a lot of people would say we are still early days on the meds. also - my mum pointed out that i probably felt a vast improvement because i had felt so bad but the real recovery may take a lot longer.
Reply With Quote
  #8  
Old 16-12-07, 20:57
CliveL CliveL is offline
Junior Member
 
Join Date: Aug 2007
Posts: 114
Re: is it usual to have "blips" whilst on citalopram?

I am on 60mg of citalopram and still have good and bad days
__________________
Eat a live frog before breakfast and nothing worse will happen to you all day .
They say memory is the second thing to go. I can't remember the first thing .
Reply With Quote
  #9  
Old 16-12-07, 21:08
samc100 samc100 is offline
Advanced Member
 
Join Date: Sep 2006
Location: , , United Kingdom.
Posts: 928
Re: is it usual to have "blips" whilst on citalopram?

I had blips when on Citalopram. And remember if you are under stress ( and Christmas seems to have barrels full of stress) that it is going to sneak up on you even if you aren't suffering with anxiety. I used to try to build in more 'me' time when it was getting a little hairy.

You are not back to square one - because each blip you learn more on how to handle it so don't worry ( I know - easier said than done).

Hope you feel calmer soon.xxx
Reply With Quote
  #10  
Old 10-01-08, 10:54
familymatters's Avatar
familymatters familymatters is offline
New member
 
Join Date: Dec 2007
Posts: 63
Re: is it usual to have "blips" whilst on citalopram?

Hi
In need of some advice and reassurance please.
Been on 20 mg now for almost 3 months went thru the usual awful side effects for about the first 3 weeks. Then started to feel my mood lift but since then I have been up n down like a yo yo. I've had periods of like a week to 10 days of feeling almost normal and feeling like I,m better and can get back to my life. But then out of the blue my mood just crashes n I feel as bad as I ever did. Of course tho it feels even more devastating because the feelings contrast with the good feelings I've just been having. Does that make sense? This has happened about 4 times now n I feel at the end of my tether. I've made an appt to see the gp tomorrow cos I'm wondering whether I need to up the meds but I'm sooo scared of going thru all those awful side effects again. I just dont know what to do for the best.
Reply With Quote
Reply

Tags
blips, citalopram, usual, whilst


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Link between sexual "frustration"/celibacy and panic? Sky232 Panic / Panic Attacks 23 03-05-08 20:32
"Health Awareness Campaigns" and anxiety sufferers rob3231 Health Anxiety 2 24-06-07 20:21
"Friends" making OCD worse - advice please ponylover O.C.D. 8 02-05-07 21:56
"19th March" Panic report. mirry Panic / Panic Attacks 14 25-03-07 22:31
fear of "losing it" or having a "breakdown", etc LadyBug General Anxiety 5 13-03-07 18:12


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.